Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Intensive Care Med. 2005 Sep;31(9):1235-8. Epub 2005 Jul 22.

Elevated carboxyhemoglobin associated with sodium nitroprusside treatment.

Author information

  • 1Pediatric Critical Care Unit, Gregorio Marañón University Hospital, Dr. Castelo 47, 28009 Madrid, Spain. pielvi@ya.com

Abstract

OBJECTIVE:

To report four cases of carboxyhemoglobinemia associated with high doses of sodium nitroprusside after cardiac transplant in children.

PATIENTS:

Four children in the pediatric care unit of a university hospital aged 6 months-4 years. Carboxyhemoglonemia developed at levels of 5.5-7.7% in patients receiving high doses of sodium nitroprusside (7-16 microg/kg per minute and no other medication that could caused elevated carboxyhemoglobin). One patient died, and three recovered with no sequelae after discontinuation of sodium nitroprusside.

CONCLUSIONS:

High doses of sodium nitroprusside can induce carboxyhemoglobinemia in children after heart transplant, probably by inducing hemeoxygenase, with no other secondary effects.

PMID:
16041521
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk